Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 113, NWS Lubbock, TX

June 7, 20184 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2018, 2:57 PM CDT for 4 counties in Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2018, 2:57 PM CDT (19:57 UTC)
Expired
Jun 7, 2018, 4:00 PM CDT
In force
63 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX

The radar

The Altus AFB radar (KFDR), 142 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:25 PM CDTHAIL 1.53 S Tell, TXHAIL COVERING THE GROUND - QUARTERS TO PING PONG BALLS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
3186 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS54 KLUB 071957
SVRLUB
TXC075-101-191-345-072100-
/O.NEW.KLUB.SV.W.0113.180607T1957Z-180607T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
257 PM CDT THU JUN 7 2018

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Western Childress County in the Panhandle of Texas...
  Northeastern Motley County in northwestern Texas...
  Northwestern Cottle County in northwestern Texas...
  Southeastern Hall County in the Panhandle of Texas...

* Until 400 PM CDT

* At 257 PM CDT, a severe thunderstorm was located near Northfield,
  or 13 miles east of Turkey, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Childress, Northfield, Tell and Estelline. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3424 10069 3446 10078 3467 10030 3431 10015
TIME...MOT...LOC 1957Z 245DEG 16KT 3436 10066 

HAIL...1.00IN
WIND...60MPH
 
$$

23
5 follow-up statements
948 
WWUS54 KLUB 072013
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
313 PM CDT THU JUN 7 2018

TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
313 PM CDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...

At 312 PM CDT, a severe thunderstorm was located 8 miles north of 
Northfield, or 17 miles east of Turkey, moving northeast at 20 mph. 
Another severe storm was located near Tell, also moving northeast at 
20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Childress, Northfield, Tell and Estelline. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3441 10076 3451 10066 3467 10030 3431 10015
      3424 10069
TIME...MOT...LOC 2012Z 234DEG 16KT 3441 10059 

HAIL...1.25IN
WIND...60MPH
 
$$

23
801 
WWUS54 KLUB 072024
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
324 PM CDT THU JUN 7 2018

TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
324 PM CDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...

At 322 PM CDT, a severe thunderstorm was located near Childress, 
moving northeast at 10 mph. An additional severe thunderstorm was 
located near Northfield, moving northeast at 15 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Childress, Northfield, Tell and Estelline. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3441 10076 3451 10066 3467 10030 3431 10015
      3424 10069
TIME...MOT...LOC 2022Z 234DEG 10KT 3438 10030 

HAIL...1.75IN
WIND...70MPH
 
$$

23
107 
WWUS54 KLUB 072033
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
333 PM CDT THU JUN 7 2018

TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
333 PM CDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...

At 331 PM CDT, a severe thunderstorm was located near Tell, or near 
Childress, moving east at 10 mph. A additional severe thunderstorm 
is located near Northfield.

HAZARD...Golf ball size hail and 70 mph wind gusts. 

SOURCE...Trained weather spotters 2 south of Tell observed ping pong 
         ball size hail at 325 pm. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Childress, Northfield, Tell and Estelline. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People 
outside should move to a shelter, inside a strong building and away 
from windows.

&&

LAT...LON 3441 10076 3451 10066 3467 10030 3431 10015
      3424 10069
TIME...MOT...LOC 2031Z 251DEG 10KT 3435 10033 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
 
$$

23
669 
WWUS54 KLUB 072047
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
347 PM CDT THU JUN 7 2018

TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
347 PM CDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...

At 347 PM CDT, a severe thunderstorm was located near Tell, or 10
miles southwest of Childress, moving northeast at 5 mph.

HAZARD...Two inch hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings. 

Locations impacted include...
Childress, Northfield, Tell and Estelline. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3436 10065 3444 10073 3451 10066 3467 10030
      3431 10015 3424 10069
TIME...MOT...LOC 2047Z 245DEG 6KT 3433 10039 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
 
$$

23
950 
WWUS54 KLUB 072053
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
353 PM CDT THU JUN 7 2018

TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
353 PM CDT THU JUN 7 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN
COTTLE AND SOUTHEASTERN HALL COUNTIES...

At 352 PM CDT, a severe thunderstorm was located near Tell, or 10
miles southwest of Childress, moving east at 10 mph.

This is a very dangerous storm.

HAZARD...Baseball size hail and 70 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be severely injured. 
         Expect shattered windows, extensive damage to roofs, 
         siding, and vehicles. 

Locations impacted include...
Childress, Northfield and Tell. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3432 10062 3438 10059 3447 10050 3452 10024
      3431 10015 3425 10064
TIME...MOT...LOC 2052Z 277DEG 8KT 3431 10037 

TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
 
$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:22 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 7, 12:22 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1222 PM CDT Thu Jun 7 2018

.AVIATION...
In the immediate term, a thunderstorm outflow boundary is expected
to move through KCDS early this afternoon causing winds to be more
light and variable. This outflow boundary moving into the region
may serve as a focus for thunderstorm development by the middle of
the afternoon. Coverage of afternoon and evening thunderstorms is
still unclear at this time so any mention will be kept out of all
TAFs at the moment. However, the best chances for thunderstorms
will be near the KCDS terminal.

&&

PREV DISCUSSION... /issued 322 AM CDT Thu Jun 7 2018/

DISCUSSION...
Dirty ridge still atop the region had faltered a bit in strength
since yesterday following a steady influx of moisture high aloft,
mostly from episodic storms in/near Far West TX. Of interest for
today is a shortwave trough currently over central NM that will
crest the ridge by midday. Favorable timing of this wave during
peak heating and the presence of a weakly capped airmass from the
eastern Panhandle on south should allow for scattered storm
development by mid/late afternoon. Soundings farther southwest
along the extent of the dryline through Lubbock reveal more
inhibition, although even this is breakable enough to support at
least a spottier coverage of storms. Inserted severe mention for
much of the region today given strong downdraft CAPE at or above
2000 J/kg. Upright instability is highest in our NE zones where
MLCAPE surpasses 2000 J/kg. CAM ensembles generally favor an
upscale growth into multicells and lines across our NE zones later
today before turning southward downstream of the upper ridge axis
and directly into the theta-e axis. This could easily breed heavy
rain as storm motions are only progged to be 5 to 10 knots for
much of this evening.

Another round of storms appears plausible on Friday afternoon,
albeit farther west on the Caprock as the dryline/surface trough
fails to see much eastward progress. The upper ridge will still be
subjected to a few ripples in weak SW flow which could certainly
help escalate storm coverage and longevity tomorrow as well. This
theme looks to erode by Saturday as the ridge consolidates more
squarely over the region and delivers deeper subsidence with a bit
more CINH. A small signal for deep convection still exists in our
NW zones late Saturday near the dryline, but the pattern would
suggest most storms stay farther west near the Mescalero
Escarpment of eastern NM.

Deep troughing over the Northern Rockies on Sunday will flatten
our ridge considerably and serve to nudge the dryline eastward.
What slim PoPs we depict late Sunday are very conditional as
models are trending more lackluster given a warmer EML advecting
east in the improved westerly flow aloft. The subtropical high should
regroup in earnest by Monday, but remain flat as zonal flow
ensues over much of the nation. This could afford some hope for an
errant cold front arriving from the Panhandle Mon or Tue, with
perhaps a few MCSs at times, although this MCS signal is greatest
north of I-40 for now. Predominantly moist southerly winds next
week look to keep most highs in the mid 90s despite 500 mb heights
running from 590-592 dam.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

01
Hazardous weather outlook, Jun 7, 11:12 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1112 AM CDT Thu Jun 7 2018

TXZ021>044-080415-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1112 AM CDT Thu Jun 7 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are likely to develop this
afternoon from the southwest South Plains into the southeast
Texas Panhandle, before spreading into the Rolling Plains this
evening. Wind gusts to 70 mph and large hail to golf ball size
will be possible. Heavy rain and some flooding are also a threat
as some storms will be very slow moving.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability of hazardous weather is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

In the hours before

Special weather statement, Jun 7, 2:51 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
251 PM CDT THU JUN 7 2018

TXZ025-026-031-072015-
Childress TX-Motley TX-Hall TX-
251 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILDRESS...
NORTHEASTERN MOTLEY AND SOUTHERN HALL COUNTIES UNTIL 315 PM CDT...

At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Northfield, or 13 miles east of Turkey, moving northeast at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Turkey, Northfield, Tell and Estelline.

LAT...LON 3435 10031 3431 10042 3431 10052 3428 10052
      3419 10076 3446 10094 3467 10049
TIME...MOT...LOC 1950Z 243DEG 19KT 3437 10067

23
Special weather statement, Jun 7, 2:52 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
252 PM CDT THU JUN 7 2018

TXZ024-072015-
Briscoe TX-
252 PM CDT THU JUN 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRISCOE COUNTY UNTIL 315
PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Silverton, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northern Briscoe
County.

LAT...LON 3456 10095 3448 10129 3468 10141 3475 10122
      3475 10095
TIME...MOT...LOC 1951Z 244DEG 17KT 3462 10118

23

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 2:51 PM CDTSpecial Weather StatementLUBHall24 min
Jun 7, 2:52 PM CDTSpecial Weather StatementLUBBriscoe23 min
Jun 7, 3:16 PM CDTSpecial Weather StatementLUBBriscoe29 min
Jun 7, 3:35 PM CDTSpecial Weather StatementLUBBailey, Cochran25 min
Jun 7, 3:40 PM CDTSevere Thunderstorm WarningLUBCottle, Motley65 min
Jun 7, 3:43 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall62 min
Jun 7, 3:47 PM CDTAreal Flood AdvisoryLUBBriscoe, Childress, Cottle, Hall, Motley118 min
Jun 7, 3:57 PM CDTFlash Flood WarningLUBChildress2 hr
Jun 7, 3:59 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley61 min
Jun 7, 4:16 PM CDTSevere Thunderstorm WarningLUBChildress, Hall46 min
Jun 7, 4:29 PM CDTTornado WarningLUBChildress, Hall31 min
Jun 7, 4:32 PM CDTSevere Thunderstorm WarningLUBCottle, Motley58 min
Jun 7, 4:38 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle37 min
Jun 7, 5:11 PM CDTAreal Flood AdvisoryLUBCottle, Dickens, King, Motley2 hr
Jun 7, 5:32 PM CDTSpecial Weather StatementLUBCrosby, Hale, Lubbock, Swisher43 min
Jun 7, 5:34 PM CDTSpecial Weather StatementLUBCottle, Dickens, King26 min
Jun 7, 6:01 PM CDTSpecial Weather StatementLUBKing29 min
Jun 7, 6:24 PM CDTSevere Thunderstorm WarningLUBDickens51 min
Jun 7, 6:31 PM CDTSpecial Weather StatementLUBKing29 min
Jun 7, 6:46 PM CDTSevere Thunderstorm WarningLUBKing, Stonewall59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.